Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 3:24 PM EDT for Duval County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2021, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 2, 2021, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 27 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:36 PM EDT | TSTM WND GST 45 | 4 W Mayport, FL | WIND GUST TO 45 MPH AT WEATHERFLOW SITE ON BUCK ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS82 KJAX 021924
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Mon Aug 2 2021
FLZ125-133-225-022015-
Coastal St. Johns FL-Trout River FL-Coastal Duval FL-
324 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...
* At 324 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Craig Field, or near Arlington,
moving southeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Unf, Arlington, Ponte Vedra Beach, Neptune Beach, Palm Valley,
Sawgrass, Baymeadows, Craig Field, San Pablo and Little Talbot
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3010 8148 3036 8167 3037 8167 3037 8168
3041 8171 3049 8142 3044 8137 3025 8135
3017 8132
TIME...MOT...LOC 1924Z 314DEG 17KT 3036 8155
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:46 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 2, 1:46 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 146 PM EDT Mon Aug 2 2021 .AVIATION... [Through 18Z Tuesday] Numerous to widespread showers and storms will impact the TAF sites this afternoon and into the overnight hours. Showers/storms will then move quickly in from the Gulf on Tuesday, impacting the TAF sites in the morning hours. Restrictions are expected in/around showers/storms. Southwest winds will prevail this afternoon, except for a weak east coast sea breeze at the coastal TAF sites. Light winds are expected overnight, and southwest winds 5-10 knots are then expected through the end of the TAF period. && .PREV DISCUSSION [1023 AM EDT]... .NEAR TERM [Through Tonight]... Morning through early afternoon...Weak ridge and drier airmass aloft over the North Gulf Coast region will press eastward in the zonal flow across NE FL/SE GA this morning and will keep convection to a minimum except for some convergent bands of showers/isolated storms over the Big Bend region of the NE Gulf that might push inland into the I-75 corridor of inland NE FL at times, otherwise partly to mostly sunny skies and West-Southwest surface flow will lead to another rather hot and humid day with highs into the lower 90s area-wide combined with dew points in the mid/upper 70s will lead to peak heat indices around 105 degrees prior to any convection this afternoon falling just short of heat advisory levels at this time. The W-SW flow will push the heat all the way to the beaches, with just a weak East Coast Sea Breeze developing and maybe pushing inland to I-95 at the most. Mid/Late afternoon through Tonight...All short-range models are suggesting a strong shortwave aloft will track along the North Gulf Coast region late this afternoon and into SE GA vicinity by tonight. Convection that was suppressed for much of the day will break out during the mid-late afternoon hours across all-areas with scattered to numerous strong storms tapping into the large surface based CAPE of 3000-5000J/KG as well as building moisture and Precipitable Water Amounts (PWATs) increasing back above 2 inches. Latest Hi-Res models are suggesting best storm coverage will be from the I-10 corridor northward across SE GA this evening with heavy rainfall and gusty winds of 40-60 mph the main threats. The strong shortwave aloft will also help to develop a weak low along the stalled frontal boundary over the SE US and push the frontal boundary into SE GA during the overnight hours with continued widespread rainfall and embedded storms with heavy rainfall, so expecting a much more active night of convection from the Suwannee River Valley of inland North Florida northward through most of inland SE GA during the overnight hours with training storms that could produce areal flooding and a flood watch may need to be posted with the next forecast package. .SHORT TERM [Tuesday Through Wednesday Night]... Deep upper trough will remain over the eastern U.S. with embedded shortwave energy enhancing widespread showers and thunderstorms Tuesday through Wednesday. A deep and very moist sw flow will continue over the area while a frontal boundary remains stalled to the north. Deep moisture will pool south of the front with PWATs of 2+". Areas of heavy rainfall will likely develop with the possibility of isolated strong thunderstorms mainly during peak afternoon heating. Daytime temperatures will be a little below average due to the abundant clouds and showers expected. High temperatures will be in the 80s. .LONG TERM [Thursday Through Sunday]... The upper trough will lift off to the ne on Thursday. A moist and lighter sw flow will remain across the area which should result in continued numerous showers and thunderstorms. Another upper trough will approach the area from the nw on Friday and Saturday which will continue the wet and stormy pattern. The trough will move ne to off the ne U.S. coast on Sunday while a ridge begins to build over the area from the southeast. Temperatures will be close to average with above average pops. .MARINE... Southwest flow early this week mainly in the 10-15 knot range with seas 2-4 ft becoming south late in the week. Main impacts this week will be strong storms pushing offshore this week with gusty winds, frequent lightning and poor visibility in heavy rainfall, along with the isolated waterspout potential as offshore moving storms interact with the sea breeze pinned at the coast. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 83 70 83 70 / 90 90 70 90 50 SSI 76 86 75 86 75 / 50 70 70 90 50 JAX 75 86 73 85 73 / 40 70 80 90 40 SGJ 74 88 74 86 74 / 40 70 70 80 40 GNV 74 84 73 84 72 / 60 80 80 80 40 OCF 74 86 74 85 73 / 50 80 80 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 2:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Aug 2 2021
FLZ033-038-132-133-137-138-232-237-021915-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
232 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHERN ST.
JOHNS...NORTHERN PUTNAM AND CLAY COUNTIES UNTIL 315 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Geneva to 6 miles northwest of Palm Coast. Movement was north at 20
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Keystone
Heights, Hastings, East Palatka, Middleburg, Saint Augustine Beach
and Marineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2950 8120 2975 8203 3007 8205 2990 8123
2972 8117
TIME...MOT...LOC 1832Z 180DEG 19KT 2981 8196 2960 8128
23Special weather statement, Aug 2, 2:46 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 246 PM EDT Mon Aug 2 2021 FLZ024-124-125-225-425-021930- Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL- Coastal Duval FL- 246 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND NORTHEASTERN DUVAL COUNTIES UNTIL 330 PM EDT... * At 246 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Nassau Village-Ratliff, or near Callahan, moving east at 25 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Fernandina Beach, Callahan, Jacksonville International Arpt, Yulee, Nassau Village-Ratliff, Ratliff, Oceanway and Little Talbot Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3044 8184 3068 8183 3071 8141 3038 8137 TIME...MOT...LOC 1846Z 272DEG 22KT 3054 8177 23
Local storm report, Aug 2, 3:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 2 NE JACKSONVILLE INTER 30.50N 81.68W
08/02/2021 M47 MPH DUVAL FL ASOS
ASOS STATION KJAX JACKSONVILLE INTL AIRPORT
RECORDED A WIND GUST OF 47 MPH.
&&
KBSpecial weather statement, Aug 2, 3:16 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Mon Aug 2 2021
GAZ133-135-022000-
Appling GA-Jeff Davis GA-
316 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS AND APPLING COUNTIES
UNTIL 400 PM EDT...
* At 315 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Graham, moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3194 8231 3195 8231 3190 8219 3191 8213
3189 8212 3190 8211 3188 8211 3160 8229
3168 8248 3171 8249 3170 8252 3183 8280
3185 8279 3192 8267 3193 8259 3196 8256
3195 8248 3196 8248 3197 8250
TIME...MOT...LOC 1915Z 276DEG 12KT 3188 8251
23Special weather statement, Aug 2, 3:17 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Jacksonville FL 317 PM EDT Mon Aug 2 2021 FLZ023-024-030-031-222-232-425-GAZ364-022000- Southern Columbia FL-Baker FL-Western Clay FL-Union FL- Western Duval FL-Inland Nassau FL-Bradford FL-Western Charlton GA- 317 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN BRADFORD...SOUTHERN BAKER...NORTHEASTERN UNION...EAST CENTRAL COLUMBIA...NORTHWESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 400 PM EDT... * At 317 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Sanderson, or 10 miles northwest of Raiford, moving northeast at 25 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Macclenny, Glen St. Mary, Cecil Field, Maxville, Olustee, Sanderson, Baldwin and Ellerbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3004 8238 3019 8252 3048 8213 3022 8186 TIME...MOT...LOC 1917Z 246DEG 21KT 3020 8231 23
Special weather statement, Aug 2, 3:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Mon Aug 2 2021
FLZ125-133-225-022015-
Coastal St. Johns FL-Trout River FL-Coastal Duval FL-
324 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...
* At 324 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Craig Field, or near Arlington,
moving southeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Unf, Arlington, Ponte Vedra Beach, Neptune Beach, Palm Valley,
Sawgrass, Baymeadows, Craig Field, San Pablo and Little Talbot
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3010 8148 3036 8167 3037 8167 3037 8168
3041 8171 3049 8142 3044 8137 3025 8135
3017 8132
TIME...MOT...LOC 1924Z 314DEG 17KT 3036 8155
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.